It is currently Wed Aug 16, 2017 11:16 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: Irritability!
PostPosted: Sat Jul 23, 2011 5:29 am 
Offline
New Poster
New Poster

Joined: Sat Jul 23, 2011 4:53 am
Posts: 2
It's been a month now since I switched from methadone to suboxone (12mg/day) and with that my irritability has risen at an enormous rate.
Although I like that at least now I finally tell people what bothers me in our relationships and tell them if they do something that hurts me. What bothers me is the way I do it...Most of the time i'm just being a dick to everyone that does something that displeases me, but sometimes I go into a full blown rage, with screaming and insulting (ideas in my mind about hurting them included).
Just yesterday I had a big fight with my family and even if everything I said to them was true and even if it's true that I have been angry at them in the past years I dont like the way I reacted. I should talk in in calm way, but I can't. Just one wrong word is enough to set me off.
I admit that I had a bad temper before the suboxone, but it wasn't so bad. I've also read some other reports of an elevated irritability while taking suboxone.

The problem now is that the plan is i'm going to remain on sub for the rest of my life (due to many failed rehabs and mental health issues). I'm also on an antidepressant, mood stabilizer and an antipsychotic. But I don't want to be such a dick to everyone for the rest of my life.

I would be happy if someone could write their experience with irritability issues on suboxone or provide some links to a resource with this info.
Anyway it seems i'll be switching back to methadone...I got agitated just writing this stuff.


Top
 Profile  
 
 Post subject: Re: Irritability!
PostPosted: Sat Jul 23, 2011 9:56 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Jul 18, 2011 6:31 pm
Posts: 14
Location: northwest florida
subosub wrote:
It's been a month now since I switched from methadone to suboxone (12mg/day) and with that my irritability has risen at an enormous rate...... I've also read some other reports of an elevated irritability while taking suboxone.


I also experience irritability while taking suboxone. This is one of the four symptoms I am still experiencing since beginning sub treatment. And it probably one of the worst symptoms because it not only affects me but others as well. I will get so irritated or angry that I will throw things out of frustration. This clearly is not healthy. I however feel this is more of an mental symptom of w/ds and hope will happen less as I continue with my treatment.

I tell myself no drug will change a person overnight. Give it some time but this is definately a topic to discuss with not only your Dr but counselor as well. Irritability to me seems more of a mental or emotionsl w/d symptom. Don't give up yet - I find that writing down how I feel instead of acting upon it helps.. find something less destructive thst works for you.

Best wishes in your continued recovery! Don't let this problem prevent you from achieving sobriety.

_________________
<3 justine


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 23, 2011 12:27 pm 
Offline
New Poster
New Poster

Joined: Sat Jul 23, 2011 4:53 am
Posts: 2
I have enough time to think about it. My doctor will be back from vacation in about 3 weeks. Please post more experience. Maybe I can show that to my family (via e-mail - we're ignoring each other for now).


Top
 Profile  
 
Our Sponsors
 Post subject: irritability
PostPosted: Sat Jul 23, 2011 12:47 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue May 18, 2010 9:08 pm
Posts: 248
Hi, sorry to hear about your difficulties. I've not noticed sub causing any irritability but for certain I have had experiences of withdrawal from opiates (heroin) throw me into a a terrible state of irritable agitation for weeks. All I can say is that I am certain alcohol was a bad combination with this state. But I think I may have heard something about irriitibility as a possible side effect of sub for some people, though I'm not sure. i certainly do understand that this kind of mood can create big problems. I agree you should talk to your doctor and your counselor about it and I too think that for now you should probably give the sub more of a chance, unless your professionals tell you otherwise. Are any of the other meds you take new to you too? Even if not, it might not be the sub making you so irritable, and even if it IS a side effect of sub, it may pass with a little more time. I wish you the best, meanwhile, I guess the best you can do is try to be mindful. The first rule of anger-management that I know of is to remove yourself from the situation when you feel you are going to lose control of your temper. That is--tell whoever you are with that you don't want to discuss anything further right now and go for a walk to calm down. Good luck!


Top
 Profile  
 
 Post subject: Honesty
PostPosted: Sat Jul 23, 2011 1:05 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
It must be horrible to not be able to hold in your feelings when you're feeling raged. Sounds like inhibitions have deserted you almost like getting drunk.

All I can suggest if you haven't already done so, is to explain to all your family and friends what is going on. They don't need to know exactly what is causing it, but just saying you're having trouble with keeping your emotions in check and ask them to be patient until you get it remedied. Admitting that your behavior is your fault and not theirs should lessen some resentment I would think.

In the beginning of my induction I also stopped taking Xanax, Soma, and Nicotine gum (equivalent to 3 pks a day). I was a mental mess up and couldn't keep a handle on my emotions. Did plenty of apologizing and it all blew over once my head got on straight again.

Let it settle down and you'll get evened out. Just be honest and tell them you know your attitude is overblown and your sorry, you're working on it. What else can a person do?


Top
 Profile  
 
 Post subject: Irritability
PostPosted: Sat Jul 23, 2011 6:38 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jul 09, 2011 8:59 pm
Posts: 59
Hey! and welcome! I too had extreme irritability,however I noticed I had better control over it as my dose went down.I was on 16,8,4 and now 2mg's.(I have recently decided to stay on subs for a while too.)As the people who responded earlier asked ...are the other meds that you are on..are they new or has the dosage been changed?Also are there any benzo's in the picture at all(valium,xanax etc) even if taken as prescribed over a period of time you can get irritable when its time for the next dose.Just a passing thought.

When I was going through this I broke 2 remote control's ...LOL .I was like a raw nerve,very ,very unlike me.So it ended up being all about the"delivery" of the point I was trying to make.

It was mentioned to me by my sponsor and it helped tremendously "Does it need to be said? does it need to be said now? and does it need to be said at all?" I hope this has helped a little....because if I/we are that angry we are certainly suffering as well.Keep us posted!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 24, 2011 10:08 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 10, 2011 9:56 pm
Posts: 18
Evert single opiate Ive ever taken has caused me irritability. Heroin Oxy Vics, all of it. Many of my friends noticed that I was quite a dick while high. However, once I began my maintenance program and started tapering, it went away.

I started on 70 mgs of methadone. By the time I got to 40, I no longer felt irritable, and have never felt irritable on suboxone.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 25, 2011 4:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi subosub,

I never experienced the irritability you mentioned while I was on Suboxone, but when I quit Suboxone I went through a period where I could not control my temper. I would go from being mildly pissed off to full blown RAGE in .013 seconds flat!! Of course, it was always my family who bore the brunt of my rage. The rage didn't appear right after I quit Suboxone, it took a good several weeks before I started to notice it. Mercifully, it dissipated after a few weeks.

I really have to wonder if your rage is related to getting off of Methadone? Even though you're on Suboxone, Methadone is a different drug and you may be wd'ing from Methadone?? In fact, I'd say it's pretty likely.

I honestly don't have any good advice to help you control your rage, I never did get control of it, it just went away on its own. I did get VERY good at apologizing to my loved ones though and they knew that I was in wd so that kind of helped them understand why I was going cuckoo like I did.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group